Alert archive / Virginia / Flash Flood Watches in 2021
Flash Flood Watch 7, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood watch at Aug 16, 2021, 8:18 AM EDT for 24 counties in Virginia. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2021, 8:18 AM EDT (12:18 UTC)
- Expired
- Aug 16, 2021, 8:43 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wakefield, VA
- Flood severity
- None
All 24 counties
Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, City of Poquoson, VA, City of Richmond, VA, City of Williamsburg, VA, Essex County, VA, Gloucester County, VA, Hanover County, VA, Henrico County, VA, James City County, VA, King and Queen County, VA, King William County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, New Kent County, VA, Northumberland County, VA, Prince George County, VA, Richmond County, VA, Westmoreland County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 59 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 0.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894 WGUS61 KAKQ 161218 FFAAKQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wakefield VA 818 AM EDT Mon Aug 16 2021 VAZ075>078-081>086-090-512>523-162030- /O.NEW.KAKQ.FF.A.0007.210816T1218Z-210817T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Westmoreland-Richmond-Northumberland-Lancaster-Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-James City-Eastern Hanover-Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-Western Henrico (Including the City of Richmond)-Eastern Henrico-Western King William-Eastern King William-Western King and Queen-Eastern King and Queen-Western Essex-Eastern Essex-York- Including the cities of Farnham, Lancaster, Regina, Wayside, Cooper, New Kent Airport, Church View, Nesting, Williamsburg, Maryus, Mountcastle, Gloucester Point, Indian Neck, Petersburg, Bavon, Peary, Ordinary, West Point, Newtown, Dunnsville, Brook Vale, Henley Fork, Owenton, Kennard, Emmerton, Grafton, Richmond, Tappahannock, Saint Stephens Church, Glass, Downing, Potomac Mills, Hopewell, Midlothian, Achilles, Tabb, Lewisetta, Lively, Bon Air, Roxbury, Browns Corner, Beanes Corner, Leedstown, Potomac Beach, Talleysville, Naxera, Mechanicsville, Westmoreland, New Point Comfort, Severn, Chesterfield, Oak Grove, Orapax Farms, Harmony Village, Jamaica, Sandy Point, Ethel, Aylett, Biscoe, Colonial Beach, Haynesville, Healys, New Point, Naylors Beach, Beazley, Sandston, Chester, Alfonso, Kilmarnock, King And Queen Court House, Bottoms Bridge, Barnetts, Colonial Heights, King William, and Quinton 818 AM EDT Mon Aug 16 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Wakefield has issued a * Flash Flood Watch for portions of central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia, including the following areas, in central Virginia, Eastern Chesterfield (Including Col. Heights), Eastern Hanover, Eastern Henrico, Western Chesterfield and Western Henrico (Including the City of Richmond). In east central Virginia, Charles City, Eastern Essex, Eastern King William, Eastern King and Queen, New Kent, Richmond, Western Essex, Western King William, Western King and Queen and Westmoreland. In eastern Virginia, Gloucester, Lancaster, Mathews, Middlesex and Northumberland. In south central Virginia, Prince George. In southeast Virginia, James City and York. * Through this evening. * Periods of showers and thunderstorms are expected to continue through later this evening. The combination of rainfall between 2 to 4 inches over the past 24 hours along with additional rainfall amounts of 1 to 2 inches may result in instances of flash flooding through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 44
3 follow-up statements
000 WGUS61 KAKQ 161930 FFAAKQ Flood Watch National Weather Service Wakefield VA 330 PM EDT Mon Aug 16 2021 VAZ075>078-081>086-090-512>523-170200- /O.CON.KAKQ.FF.A.0007.000000T0000Z-210817T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Westmoreland-Richmond-Northumberland-Lancaster-Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-James City-Eastern Hanover-Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-Western Henrico (Including the City of Richmond)-Eastern Henrico-Western King William-Eastern King William-Western King and Queen-Eastern King and Queen-Western Essex-Eastern Essex-York- Including the cities of Farnham, Lancaster, Regina, Wayside, Cooper, New Kent Airport, Church View, Nesting, Williamsburg, Maryus, Mountcastle, Gloucester Point, Indian Neck, Petersburg, Bavon, Peary, Ordinary, West Point, Newtown, Dunnsville, Brook Vale, Henley Fork, Owenton, Kennard, Emmerton, Grafton, Richmond, Tappahannock, Saint Stephens Church, Glass, Downing, Potomac Mills, Hopewell, Midlothian, Achilles, Tabb, Lewisetta, Lively, Bon Air, Roxbury, Browns Corner, Beanes Corner, Leedstown, Potomac Beach, Talleysville, Naxera, Mechanicsville, Westmoreland, New Point Comfort, Severn, Chesterfield, Oak Grove, Orapax Farms, Harmony Village, Jamaica, Sandy Point, Ethel, Aylett, Biscoe, Colonial Beach, Haynesville, Healys, New Point, Naylors Beach, Beazley, Sandston, Chester, Alfonso, Kilmarnock, King And Queen Court House, Bottoms Bridge, Barnetts, Colonial Heights, King William, and Quinton 330 PM EDT Mon Aug 16 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia, including the following areas, in central Virginia, Eastern Chesterfield (Including Col. Heights), Eastern Hanover, Eastern Henrico, Western Chesterfield and Western Henrico (Including the City of Richmond). In east central Virginia, Charles City, Eastern Essex, Eastern King William, Eastern King and Queen, New Kent, Richmond, Western Essex, Western King William, Western King and Queen and Westmoreland. In eastern Virginia, Gloucester, Lancaster, Mathews, Middlesex and Northumberland. In south central Virginia, Prince George. In southeast Virginia, James City and York. * Until 10 PM EDT this evening. * Showers and thunderstorms will continue late this afternoon and evening as a warm front lifts north across the area. The combination of rainfall between 2 to 4 inches during the past 24 hours and additional rainfall of 1 to 2 inches may result in instances of flash flooding through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 44
593 WGUS61 KAKQ 162255 FFAAKQ Flood Watch National Weather Service Wakefield VA 655 PM EDT Mon Aug 16 2021 VAZ075>078-081>086-090-512-516>523-170000- /O.CAN.KAKQ.FF.A.0007.000000T0000Z-210817T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Westmoreland-Richmond-Northumberland-Lancaster-Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-James City-Eastern Hanover-Eastern Henrico-Western King William-Eastern King William- Western King and Queen-Eastern King and Queen-Western Essex-Eastern Essex-York- Including the cities of Farnham, Lancaster, Regina, Wayside, Cooper, New Kent Airport, Church View, Nesting, Williamsburg, Maryus, Mountcastle, Gloucester Point, Indian Neck, Petersburg, Bavon, Peary, Ordinary, West Point, Newtown, Dunnsville, Brook Vale, Henley Fork, Owenton, Kennard, Emmerton, Grafton, Tappahannock, Saint Stephens Church, Glass, Downing, Potomac Mills, Hopewell, Achilles, Tabb, Lewisetta, Lively, Roxbury, Browns Corner, Beanes Corner, Leedstown, Potomac Beach, Talleysville, Naxera, Mechanicsville, Westmoreland, New Point Comfort, Severn, Oak Grove, Orapax Farms, Harmony Village, Jamaica, Sandy Point, Ethel, Aylett, Biscoe, Colonial Beach, Haynesville, Healys, New Point, Naylors Beach, Beazley, Sandston, Alfonso, Kilmarnock, King And Queen Court House, Bottoms Bridge, Barnetts, King William, and Quinton 655 PM EDT Mon Aug 16 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia, including the following areas, in central Virginia, Eastern Hanover and Eastern Henrico. In east central Virginia, Charles City, Eastern Essex, Eastern King William, Eastern King and Queen, New Kent, Richmond, Western Essex, Western King William, Western King and Queen and Westmoreland. In eastern Virginia, Gloucester, Lancaster, Mathews, Middlesex and Northumberland. In south central Virginia, Prince George. In southeast Virginia, James City and York has been cancelled. The Flood Watch is cancelled. $$ VAZ513>515-170200- /O.CON.KAKQ.FF.A.0007.000000T0000Z-210817T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)- Including the cities of Bon Air, Richmond, Chester, Midlothian, Chesterfield, and Colonial Heights 655 PM EDT Mon Aug 16 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... The Flash Flood Watch continues for * A portion of central Virginia, including the following areas, Eastern Chesterfield (Including Col. Heights), Western Chesterfield and Western Henrico (Including the City of Richmond). * Until 10 PM EDT this evening. * Runoff from heavy rain this afternoon into this evening will continue to result in minor flooding. Additional heavy rain is not expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
485 WGUS61 KAKQ 170043 FFAAKQ Flood Watch National Weather Service Wakefield VA 843 PM EDT Mon Aug 16 2021 VAZ513>515-170145- /O.CAN.KAKQ.FF.A.0007.000000T0000Z-210817T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)- Including the cities of Bon Air, Richmond, Chester, Midlothian, Chesterfield, and Colonial Heights 843 PM EDT Mon Aug 16 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of central Virginia, including the following areas, Eastern Chesterfield (Including Col. Heights), Western Chesterfield and Western Henrico (Including the City of Richmond) has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood watch went out at Aug 16, 4:05 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 16, 4:05 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 405 AM EDT Mon Aug 16 2021 .SYNOPSIS... Several rounds of heavy rain moves across the area for much of the early part of the week. Remnants of Tropical Storm Fred will track just to the west of the area Tuesday as high pressure sits along the coast. && .NEAR TERM /THROUGH TONIGHT/... As of 400 AM EDT Monday... Stalled frontal boundary continues to washout across northern VA and MD. Moisture continues to stream in from the south- southwest from the Atlantic Ocean and Gulf of Mexico. Showers and isolated thunderstorms have already developed across the areas early this morning. Showers and storms will continue to develop and move across the area into this afternoon. Heavy rain and localized flash flooding continues to be a threat through this evening. Especially in urban areas and in areas that have seen heavy rain the past few days. WPC has placed the Middle Peninsula, Northern Neck, and western portions of the Eastern Shore in a Slight Risk for excessive rainfall, and the rest of the area in a Marginal Risk. Pops area 50-70%, and 40-50% along the coast. High temperatures will be in the upper 80s for the southern portion of the area, and lower 80s north. Overnight lows will be around 70. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... As of 400 AM EDT Monday... Localized flash flooding will continue to be a threat for portions of the area Tuesday and Wednesday. Tuesday is now expected to be slightly drier than previously thought. The moisture from Tropical Storm Fred will be tracking west of the area (along the I-81 corridor) as sfc high pressure sits along the coast. Pops are less than 20% along the coast and 30-40% west of I-95. WPC has taken the eastern portion of our area out of any threat for excessive rainfall for Tuesday, and Marginal Risk for Richmond and points west. High temperatures will be in the upper 80s east and mid 80s west. As the remnants of Fred tracks northeast across northern MD and central PA, moisture from the south will increase. Pops increase for Wednesday and Wednesday afternoon, except along the coast. WPC has place the central and northern VA in a marginal risk for excessive rainfall for Wednesday and Wednesday night. Highs will be in the 80s and lows around 70. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 200 AM EDT Monday... The the ridge aloft, that has been located over the Southeast U.S. coast, will slide south then west along the northern gulf coast. A trough will move south across the Great Lakes and be situated just north of the area. This will allow for a westerly flow aloft over the region and allow for a little drying. However, Afternoon convection each day. Temperatures will be near normal. Highs will be in the upper 80s and lows around 70. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... As of 200 AM EDT Monday... Mid to low clouds have developed across the area tonight. In addition, heavy rain showers have developed and are moving from southwest to northeast. MVFR and IFR conditions are expected through the night. With IFR remaining inland and MVFR (and come VFR) conditions along the coast. CIGs will lift after sunrise MOnday morning but remain BKN/OVC 040-060 with passing thunderstorms. && .MARINE... As of 240 AM EDT Monday... Latest wx analysis shows a weak quasi-stationary frontal boundary draped along/just north of the VA-NC border, as high pressure remains well to our N. Winds are generally E-NE at ~10 kt, with 2-3 ft seas and 1-2 ft waves in the Bay/Sound. Sub-SCA conditions continue to prevail through much of the week. Previously referenced front lingers along the coast of SE VA/ern NC, and slowly edge north as a warm front during the early to middle part of the week, as the remnants of Fred track well to our W...with little to no impacts expected over the marine area. Winds will generally be SE from today through Tue, with speeds averaging around 10 kt. Winds become S-SE on Wed, then S-SW by Thu (perhaps increasing to 10-15 kt). Again, conditions are likely to remain sub-SCA throughout the period. Seas will generally be 2-3 ft through much of the week...with 1-2 ft waves on the Bay. Maintained a moderate rip risk for the northern beaches today, given surf heights of 2-3 ft, shore normal flow, and increasing wave periods with developing SE swell. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM...CP AVIATION...CP MARINE...ERI/MAM
Hazardous weather outlook, Aug 16, 5:39 AM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 539 AM EDT Mon Aug 16 2021 MDZ022>024-NCZ012>017-030>032-102-VAZ077-078-081>090-092-093-095>098- 518-520-522>525-170945- Wicomico-Somerset-Inland Worcester-Northampton-Hertford-Gates- Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Eastern Currituck-Northumberland-Lancaster-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Eastern King William- Eastern King and Queen-Eastern Essex-York-Newport News- Hampton/Poquoson- 539 AM EDT Mon Aug 16 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Heavy rain today may produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-170945- Maryland Beaches-Accomack-Northampton- 539 AM EDT Mon Aug 16 2021 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. Heavy rain today may produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021-VAZ048-060>062-064>069-075-076-079-080-509>517-519-521-170945- Dorchester-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline- Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Brunswick-Dinwiddie-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- 539 AM EDT Mon Aug 16 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...Today and tonight. Heavy rain today may produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional rounds of heavy rainfall may lead to localized flooding Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 16, 6:42 AM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
642 AM EDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM FLOOD 3 E CHESTER 37.35N 77.39W
08/16/2021 CHESTERFIELD VA DEPT OF HIGHWAYS
WARE BOTTOM SPRING ROAD...VA-898 CLOSED DUE
TO STANDING WATER OVER ROADWAY.
&&
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:05 PM EDT | Flash Flood Warning | AKQ | Chesterfield, City of Richmond | 3 hr |
| Aug 15, 8:21 PM EDT | Areal Flood Advisory | AKQ | Goochland, Hanover, Henrico, Powhatan | 3 hr |
| Aug 15, 8:42 PM EDT | Flash Flood Warning | AKQ | Hanover, Henrico | 3 hr |
| Aug 15, 10:17 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Hanover, Henrico, City of Richmond | 118 min |
| Aug 16, 2:43 AM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Richmond | 3 hr |
| Aug 16, 3:29 AM EDT | Areal Flood Advisory | AKQ | Chesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 6 hr |
| Aug 16, 3:33 AM EDT | Areal Flood Advisory | AKQ | Southampton | 2 hr |
| Aug 16, 6:11 AM EDT | Areal Flood Advisory | AKQ | Amelia, Chesterfield | 4 hr |
| Aug 16, 8:41 AM EDT | Areal Flood Advisory | AKQ | James City, City of Williamsburg | 2 hr |
| Aug 16, 1:22 PM EDT | Areal Flood Advisory | AKQ | City of Richmond | 5 hr |
| Aug 16, 1:47 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 43 min |
| Aug 16, 2:00 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Surry, York, City of Newport News | 3 hr |
| Aug 16, 2:09 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth | 38 min |
| Aug 16, 2:37 PM EDT | Flash Flood Warning | AKQ | Isle of Wight, Surry, York, City of Newport News | 3 hr |
| Aug 16, 2:46 PM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth | 2 hr |
| Aug 16, 3:00 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 3 hr |
| Aug 16, 3:13 PM EDT | Areal Flood Advisory | AKQ | Henrico | 2 hr |
| Aug 16, 3:36 PM EDT | Flash Flood Warning | AKQ | Henrico | 3 hr |
| Aug 16, 3:39 PM EDT | Special Weather Statement | AKQ | Caroline, Essex, Richmond, Westmoreland | 51 min |
| Aug 16, 4:51 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Richmond | 114 min |
| Aug 16, 5:03 PM EDT | Flash Flood Warning | AKQ | Chesterfield, Henrico, City of Richmond | 3 hr |
| Aug 16, 5:53 PM EDT | Areal Flood Advisory | AKQ | Chesterfield | 112 min |
| Aug 16, 6:35 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 55 min |
Nearby
Flash Flood Watches in Virginia, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.